Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 22, 2017, 8:00 PM EDT. It took effect at May 23, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 8:00 PM EDT (00:00 UTC)
- In effect from
- May 23, 2017, 8:00 AM EDT
- Expired
- May 23, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
603 WHUS42 KMHX 230000 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 800 PM EDT MON MAY 22 2017 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS TO OCRACOKE INLET TUESDAY... .GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING SEAS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM CAPE HATTERAS TO OCRACOKE INLET TUESDAY. NCZ103-104-231000- /O.NEW.KMHX.BH.S.0013.170523T1200Z-170524T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 800 PM EDT MON MAY 22 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...CAPE HATTERAS TO OCRACOKE INLET. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND NOON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
3 follow-up statements
888 WHUS42 KMHX 230810 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 410 AM EDT TUE MAY 23 2017 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS TO OCRACOKE INLET TODAY... .GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING SEAS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM CAPE HATTERAS TO OCRACOKE INLET TODAY. NCZ103-104-232100- /O.CON.KMHX.BH.S.0013.170523T1200Z-170524T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 410 AM EDT TUE MAY 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...CAPE HATTERAS TO OCRACOKE INLET. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND NOON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
125 WHUS42 KMHX 231420 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1020 AM EDT TUE MAY 23 2017 ...HIGH RISK OF RIP CURRENTS FROM RODANTHE TO CAPE LOOKOUT TODAY... .GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING SEAS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM RODANTHE TO CAPE LOOKOUT TODAY. NCZ095-232230- /O.EXA.KMHX.BH.S.0013.000000T0000Z-170524T0000Z/ CARTERET- 1020 AM EDT TUE MAY 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...OCRACOKE INLET TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ103-104-232230- /O.CON.KMHX.BH.S.0013.000000T0000Z-170524T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 1020 AM EDT TUE MAY 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...RODANTHE TO OCRACOKE INLET. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
809 WHUS42 KMHX 240006 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 806 PM EDT TUE MAY 23 2017 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS SOUTH WEDNESDAY... .SOUTH TO SOUTHEAST SWELLS WILL LEAD TO A HIGH RISK OF RIP CURRENTS FOR THE BEACHES FROM CAPE HATTERAS SOUTH WEDNESDAY. NCZ095-103-104-241000- /O.EXP.KMHX.BH.S.0013.000000T0000Z-170524T0000Z/ /O.NEW.KMHX.BH.S.0014.170524T1200Z-170525T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 806 PM EDT TUE MAY 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...CAPE HATTERAS SOUTH. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 1 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ098-241000- /O.NEW.KMHX.BH.S.0014.170524T1200Z-170525T0000Z/ ONSLOW- 806 PM EDT TUE MAY 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...BEACHES OF ONSLOW COUNTY * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 1 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 22, 7:23 PM EDT, 37 minutes earlier.
Area forecast discussion, May 22, 7:23 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
723 PM EDT Mon May 22 2017
.SYNOPSIS...
Unsettled weather is expected through Thursday as a cold front
stalls near the area and several low pressure areas move along
it. High pressure will build in from the west Friday and
Saturday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 710 PM Monday...Line of convection extending from the
northern Outer Banks to around New Bern early this evening. A
larger area of mostly light rain extends west from Duplin and
Onslow counties. Most of the high-resolution guidance indicates
a more steady rain to overspread the southern zones after
midnight. Made some minor adjustment to temperatures as some
slightly cooler/drier air has moved in behind the convection
over the far northeast zones as winds have gone around to N/NE,
but this will likely be short- lived as winds should come back
around to SW later tonight. Mild overnight with lows expected
between 65 and 70 degrees.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 245 PM Mon...Cold front will continue to approach from the
west Tuesday, as a weak area of low pressure develops along the
front then lifts through the coastal plain, and off the VA
coast by Tuesday evening. Numerous showers and storms expected
with precip coverage expected to be more widespread than
previous days. Will continue likely to categorical pops.
Widespread clouds and precip expected, which will limit overall
instability, but could still see an isolated strong storm
develop with increasing shear. Periods of moderate to heavy
rainfall likely, as PWAT values increase to around 2". Low
level thickness values, S/SW winds and cloudy skies support
highs in the upper 70s to around 80 degrees.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 PM Monday...Latest models continue to indicate wet,
stormy period into Thursday, followed by much drier weather
toward the end of the week and weekend. Upper trough digging
from northern plains into SE US will lead to slow-moving frontal
boundary Tuesday night into Thursday. System will lift north and
east of area Thursday night with dry high pressure for Friday-
Saturday. Return of jet energy will bring return of convective
threat Sunday into Monday.
Tuesday night...Have leaned toward a 12Z NAM/ECMWF blend with a
secondary low moving along stalled frontal boundary SW to NE
across northern sections during the night. GFS shows a similar
short wave to these models but no surface reflection indicated.
Will carry likely POPs all zones through the night with good
coverage of showers and scattered tstms with locally heavy rain
threat.
Wednesday...Models in general agreement with lull in activity
during the morning but kept POPs 30-50% with frontal boundary
stalled across area. Short wave energy approaching again during
afternoon and increased POPs to likely again for SW 2/3 of area.
Wednesday night...Another period of widespread showers and
scattered thunderstorms expected with likely POPs all zones.
Threat of strong to marginally severe storms will increase
slightly with bulk shear up to 50 KT but instability and CAPE
will be limited. QPF will indicate potential for another one-
half to one inch additional rainfall.
Thursday...evolving upper low and associated trough will move
into area with dry slot likely spreading in from SW during the
day. Main activity will be along coast in morning and moving
offshore during afternoon, but at least chance POPs for all
zones during the day.
Thursday night...continued chance POPs during evening with upper
trough moving across, then drying expected overnight with deep
west to NW flow developing.
Friday-Saturday...ridging surface and aloft expected to produce
dry period. GFS does bring short wave energy back quickly
across northern sections Saturday afternoon but appears to be a
fast outlier at this time.
Sunday-Monday...increased short wave energy with surface and
upper ridges moving offshore will result in return of at least
chance POPs for convective development each day.
Tuesday night-Thursday period will see min temps 5-10 degrees
above normal while clouds and precip will keep max temps a few
degree below normal. Near normal for Friday-Saturday, then above
normal for Sunday-Monday.
&&
.AVIATION /23Z MONDAY THROUGH SATURDAY/...
Short Term /through 00Z Wednesday/...
As of 720 PM Monday...VFR conditions continue with generally mid
and high-level clouds blowing off of convection generally south
and east of the TAF sites. Scattered convection should become
more widespread toward morning and have indicate VCTS with
lowering ceilings to MVFR after 09z or 10z and continuing
through the day on Tuesday with vsbys around 5 miles in showers.
Some patchy IFR conditions will possible once any heavier
showers and potential thunderstorms develop on Tuesday.
Long Term /Tue night through Saturday/...
As of 330 PM Monday...Sub-VFR likely in periods of heavier rain
and thunderstorms Tuesday night through early Thursday morning.
A return to VFR is expected Thursday night through Saturday
with drier weather building across the terminals.
&&
.MARINE...
Short Term /through Tuesday/...
As of 720 PM Monday...Winds have veer to N/NE over the far
northern coastal waters, Albemarle Sound and Alligator River as
some slightly drier and cooler air has moved in behind a line of
convection this evening. Elsewhere, winds are SW at 10-20 knots
with seas 3-4 feet. Think winds will again become SW over all
waters after midnight. S/SW winds will increase to 15-25 kt Tue
with seas building to 5-9 feet. SCA for the Pamlico Sound and
coastal waters starts early Tuesday afternoon and will persist
into Weds.
Long Term /Tuesday night through Saturday/...
As of 330 PM Monday...Gusty winds will continue into Thursday
night while elevated seas will linger into Friday.
Low pressure moving along frontal boundary mainly inland of
waters will produce periods of SW 15-25 KT winds into Thursday.
There is some model differences on Wednesday with GFS indicating
wind shift and lighter winds for northern sections as front
stalls over central waters, while ECMWF and NAM keep front
stalled over northern sections with moderate SW flow for most of
waters. Have leaned toward ECMWF/NAM with main result of
lingering elevated seas. Strongest winds likely Wednesday into
early Thursday with stronger low moving across to NW and could
see solid 20-25 KT over southern and central waters. Wind shift
to westerly behind front Thursday evening with speeds
diminishing into Friday night, followed by return to SW late
Saturday.
NWPS used for seas most of period. Heights 6-9 feet Tue night
will subside briefly to 5-7 ft Wed, then build to 7-11 ft by Thu
morning. Diminishing winds will allow seas to subside below 6 ft
Friday evening and to 2-3 ft Saturday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 1 PM Tuesday to 4 AM EDT Wednesday
for AMZ135.
Small Craft Advisory from 11 AM Tuesday to 8 PM EDT Friday for
AMZ152-154.
Small Craft Advisory from 11 AM Tuesday to 5 PM EDT Friday for
AMZ156-158.
Small Craft Advisory from 1 PM Tuesday to noon EDT Wednesday
for AMZ150.
&&
SYNOPSIS...CQD
NEAR TERM...CTC
SHORT TERM...CQD
LONG TERM...JBM
AVIATION...CTC/JBM/CQD
MARINE...CTC/JBM/CQDHazardous weather outlook, May 22, 6:02 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 602 PM EDT Mon May 22 2017 NCZ103-232215- Outer Banks Dare- 602 PM EDT Mon May 22 2017 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of moderate to heavy rainfall are expected across the area through Thursday. This could result in minor flooding of low lying areas. An isolated strong thunderstorm will be possible each afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>095-098-104-232215- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Hyde- 602 PM EDT Mon May 22 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of moderate to heavy rainfall are expected across the area through Thursday. This could result in minor flooding of low lying areas. An isolated strong thunderstorm will be possible each afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 22, 4:40 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
440 PM EDT MON MAY 22 2017
NCZ046-047-103-222145-
Western Dare-Tyrrell-Outer Banks Dare-
440 PM EDT MON MAY 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MAINLAND
DARE...NORTHWESTERN OUTER BANKS DARE AND NORTHEASTERN TYRRELL
COUNTIES...
At 440 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Duck Coe Pier to near Alligator.
Movement was east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Kill Devil Hills, Southern Shores, Nags Head, Alligator, Mashoes,
Manteo, Duck Coe Pier, Jockeys Ridge State Park, Wright Brothers
National Monument, Nags Head Fishing Pier and Avalon Pier.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3595 7545 3592 7548 3590 7622 3616 7593
3614 7589 3614 7587 3611 7585 3607 7580
3608 7579 3609 7574 3612 7575 3614 7575
3622 7577 3621 7580 3622 7578 3622 7580
3623 7579 3622 7547 3617 7545
TIME...MOT...LOC 2040Z 263DEG 27KT 3623 7580 3597 7609
5Special weather statement, May 22, 6:05 PM EDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 605 PM EDT MON MAY 22 2017 NCZ046-047-103-222300- Western Dare-Tyrrell-Outer Banks Dare- 605 PM EDT MON MAY 22 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MAINLAND DARE...NORTHWESTERN OUTER BANKS DARE AND NORTHEASTERN TYRRELL COUNTIES... At 604 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Jockeys Ridge State Park to Williamston. Movement was southeast at 10 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Kill Devil Hills, Williamston, Manns Harbor, Nags Head, Alligator, Mashoes, Manteo, Jockeys Ridge State Park, Roanoke Island Festival Park, Wright Brothers National Monument, Nags Head Fishing Pier, Avalon Pier, Wanchese and Outer Banks Fishing Pier. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3585 7553 3575 7604 3591 7615 3607 7564 TIME...MOT...LOC 2204Z 310DEG 8KT 3597 7568 3587 7607 JBM
Special weather statement, May 22, 7:06 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 706 PM EDT MON MAY 22 2017 NCZ047-081-230000- Western Dare-Mainland Hyde- 706 PM EDT MON MAY 22 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL MAINLAND DARE AND CENTRAL MAINLAND HYDE COUNTIES... At 705 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Scranton to 11 miles north of Gull Rock. Movement was east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Fairfield, Gull Rock, Swindell Fork and Swan Quarter Ferry Terminal. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3555 7558 3530 7621 3543 7656 3564 7600 TIME...MOT...LOC 2305Z 283DEG 12KT 3545 7640 3557 7602 JBM
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:04 AM EDT | Special Marine Warning | MHX | 56 min | |
| May 23, 3:23 PM EDT | Small Craft Advisory | MHX | 16 hr | |
| May 23, 3:49 PM EDT | Special Weather Statement | MHX | Lenoir | 56 min |
| May 23, 4:38 PM EDT | Special Weather Statement | MHX | Beaufort | 67 min |
| May 23, 4:41 PM EDT | Special Weather Statement | MHX | Tyrrell | 64 min |
| May 23, 4:53 PM EDT | Special Weather Statement | MHX | Onslow | 52 min |
| May 23, 5:04 PM EDT | Special Marine Warning | MHX | 86 min | |
| May 23, 5:23 PM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Hyde, Tyrrell, Washington | 97 min |
| May 23, 5:23 PM EDT | Special Weather Statement | MHX | Duplin | 37 min |
| May 23, 5:30 PM EDT | Special Weather Statement | MHX | Dare | 60 min |
| May 23, 5:41 PM EDT | Tornado Warning | MHX | Dare, Tyrrell | 49 min |
| May 23, 5:42 PM EDT | Tornado Warning | MHX | Duplin | 32 min |
| May 23, 5:52 PM EDT | Tornado Warning | MHX | Dare | 38 min |
| May 23, 6:06 PM EDT | Special Marine Warning | MHX | 54 min |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.